MAUDE Adverse Event Report: HALYARD HEALTH CORTRAK 2 EAS ELECTROMAGNETIC TRANSMITTING STYLET AND CORFLO FEEDING TUBE; DH CORTRAK DISPOSABLES

HALYARD HEALTH CORTRAK 2 EAS ELECTROMAGNETIC TRANSMITTING STYLET AND CORFLO FEEDING TUBE; DH CORTRAK DISPOSABLES
Model Number 40-9368TRAK2
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Codes Abdominal Distention (2601); No Code Available (3191)
Date of Event 01/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.(b)(4) has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the (b)(4) complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a (b)(4) product is defective or caused serious injury.Device not returned.
 
Event or Problem Description
An fda medwatch report,(b)(4) was received stating, "event desc: a cortrak nasogastric jejunal tube (ngt) was inserted in a patient and placement was radiologically confirmed at the duodenal area.Pediatric surgery was consulted 5 days later for abdominal distention and suspicion for necrotizing entercolitis (nec).The patient subsequently underwent abdominal exploratory laparotomy the following day with findings jejunal perforation located at the distal tip of the nasogastric nj tube." additional information received 31-jan-2017 detailing age, weight ((b)(6)) and gender.

Brand Name
CORTRAK 2 EAS ELECTROMAGNETIC TRANSMITTING STYLET AND CORFLO FEEDING TUBE
Common Device Name
DH CORTRAK DISPOSABLES
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6357784
Report Number3009124963-2017-00004
Device Sequence Number18938713
Product Code KNT
UDI-Device Identifier20815149023865
UDI-Public20815149023865
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K821906
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source other,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/30/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number40-9368TRAK2
Device Catalogue Number104604401
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/24/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 MO
Patient Weight3